Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 2, 2020, 3:08 PM EST for 5 counties in Tennessee. It took effect at Jan 2, 2020, 6:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2020, 3:08 PM EST (20:08 UTC)
- In effect from
- Jan 2, 2020, 6:00 PM EST
- Expired
- Jan 3, 2020, 4:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 432 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573 WWUS74 KMRX 022008 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 308 PM EST Thu Jan 2 2020 TNZ041-043-072-074-087-030445- /O.UPG.KMRX.HW.A.0001.200102T2300Z-200103T0900Z/ /O.NEW.KMRX.WI.Y.0001.200102T2300Z-200103T0900Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 308 PM EST Thu Jan 2 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Mainly for elevations above 4,000 feet for areas in the Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...From 6 PM this evening to 4 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
530 WWUS74 KMRX 030330 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1030 PM EST Thu Jan 2 2020 TNZ041-043-072-074-087-030900- /O.CON.KMRX.WI.Y.0001.000000T0000Z-200103T0900Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1030 PM EST Thu Jan 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Mainly for elevations above 4,000 feet for areas in the Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...Until 4 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 2, 12:25 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 2, 12:25 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1225 PM EST Thu Jan 2 2020
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
No major updates made to the forecast for the morning update and
this mornings short term discussion below is still relevant. Made
a few tweaks to hourly temperatures as some locations in the
southern Valley have gotten slightly heavier rain leading to a tad
cooler temperatures than the previous forecast. Otherwise only
minor changes to the PoP grid to be a bit more representative of
current conditions.
&&
.AVIATION...
18Z TAF DISCUSSION.
Conditions will generally remain in the MVFR to IFR range for the
next 24 hours, with brief periods dropping to LIFR under heavier
showers. Expect showers to become a bit more scattered in the
evening and then increase in coverage once again tomorrow morning.
ABM
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 50 59 45 48 30 / 100 80 50 50 10
Knoxville McGhee Tyson Airport, TN 47 60 45 49 29 / 100 80 60 50 20
Oak Ridge, TN 47 58 44 47 29 / 100 80 60 50 20
Tri Cities Airport, TN 46 59 46 49 27 / 100 80 70 70 60
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Flood Watch through Friday evening for Anderson-Bledsoe-Bradley-
Campbell-Claiborne-Grainger-Hamilton-Knox-Loudon-Marion-
McMinn-Meigs-Morgan-Northwest Blount-Northwest Monroe-Rhea-
Roane-Scott-Sequatchie-Union-West Polk.
High Wind Watch from 6 PM EST this evening through late tonight
for Blount Smoky Mountains-Cocke Smoky Mountains-Sevier
Smoky Mountains-Southeast Greene-Southeast Monroe.
VA...NONE.
&&Hazardous weather outlook, Jan 2, 3:21 AM EST, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 321 AM EST Thu Jan 2 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030830- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 321 AM EST Thu Jan 2 2020 /221 AM CST Thu Jan 2 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A strong storm system will move across the Tennessee Valley today through Friday, bringing periods of moderate to heavy rainfall that could lead to flooding as well as rises on area rivers. A Flood Watch has been issued for portions of the area. In addition, high winds will be possible in the mountains of East Tennessee. As the system exits the area, precipitation is expected to change to snow showers Saturday afternoon into Saturday night, beginning in the higher elevations and likely dropping into the valley as well. Some light accumulations will be possible in the mountains, Cumberland Plateau, and higher elevations of Southwest Virginia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:03 PM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 64 hr |
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.